Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 31, 2021, 7:41 PM EDT for Okeechobee County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 31, 2021, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS82 KMLB 312341
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
741 PM EDT Sat Jul 31 2021
FLZ058-059-064-010030-
St. Lucie FL-Okeechobee FL-Martin FL-
741 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 830 PM
EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of J And S Fish Camp, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2717 8088 2717 8090 2740 8089
2717 8028 2696 8057 2696 8061
TIME...MOT...LOC 2341Z 205DEG 26KT 2697 8078
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:55 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 31, 3:55 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 355 PM EDT Sat Jul 31 2021 .DISCUSSION... Current-Tonight...Scattered showers ongoing, mainly from I-4 northward, as well as north or Lake Okeechobee. A scattered cumulus deck has set up over the Florida peninsula this afternoon. Drier air aloft continues, supported by the forecast models and the 15Z XMR soundings, which shows drier air in the upper levels, as well as warmer temperatures at the 500mb level (around -5.0C). Daytime heating coupled with modest moisture at the surface will allow for scattered (30-40 percent) showers and lightning storms this afternoon and early evening. The highest chance for showers and storms will be across coastal counties in the early evening as boundary collisions and storm mergers occur. The main storm threats for today will be frequent lightning, gusty winds up to 40 mph, and torrential downpours. Storm steering flow continues to be light, with flow being westerly around 5-10 KT, however some erratic movement of cells later this afternoon from stronger boundary collisions/mergers is expected. Afternoon highs will be in the low to mid 90s most everywhere, with peak heat indices between 101 and 107. As of 330 PM, the highest heat index value has been 106. Be sure to take frequent breaks in an air conditioned room and stay hydrated, if spending time outside this afternoon. It will remain muggy overnight as lows settle in the mid to upper 70s. Cloud debris will slowly thin in the evening and overnight. Sun-Mon...(Modified Previous Discussion) Hot and humid conditions will continue Sunday into early next week, as a prevailing low level offshore flow delays or even prevents east coast sea breeze development. Highs will reach the low to mid 90s each day, with dewpoints in the 70s producing heat index values in the 101-106 range. While these values remain just below heat advisory criteria for the area, those planning outdoor activities will still want to take plenty of breaks from the heat in air conditioned locations and remain hydrated. Lower storm coverage is forecast to continue into Sunday, with rain chances around 40 percent, which will only add to the unrelenting heat. Afternoon shower and storm chances then increase into Monday, up to 60-70 percent, as moisture gradually builds back into the region. Rain and increasing cloud cover from this convection should then bring a little more relief from the hotter temps into mid-late afternoon Monday. Tue-Fri...(Previous Discussion) Mid/upper level trough will persist across the eastern U.S. into much of the rest of next week. This will keep the subtropical ridge axis south of central Florida and a persistent offshore flow across the region through at least mid- week. Models show some slow northward movement of the ridge axis into Thu-Fri. Deeper moisture and a slightly more unsettled pattern aloft will keep rain chances elevated (up to 60-70%) through the period, with scattered to numerous afternoon showers and storms expected each afternoon and evening. W/SW steering winds will shift convection E/NE across central FL with late day boundary collisions with the east coast sea breeze expected toward or just inland of the I-95 corridor, enhancing shower and storm development. Higher convective coverage should keep max temps a little closer to normal in the upper 80s to low 90s. && .AVIATION... Isolated to scattered showers and thunderstorms are possible across the Space Coast to start off the TAF period. Confidence isn't great on the extent of coverage, so we've gone with VCTS for now with precipitation developing this afternoon. Otherwise, VFR conditions are expected with mostly light winds from the southwest. && .MARINE... Current-Tonight... Isolated showers along the coast ongoing, mainly along the Treasure Coast. Scattered low to mid level clouds ongoing, mainly along the coast, with some mid to high clouds across the outer Brevard and Treasure Coast waters. Current buoy 41009 observations shows seas are 1 ft with southerly winds around 10 KT. Isolated to scattered showers and lightning storms will continue to be possible this afternoon and early evening, mainly near the coast. Winds will continue to be S/SE this afternoon and evening, starting out 6-12 KT before increasing to 10-15 KT. Main storm impacts for this afternoon and evening will be cloud- to- water lightning, torrential downpours, and gusty winds up to 35 KT. Seas are expected to remain 1 to 2 feet with seas up to 3 feet in the far outer northern waters. Sun-Wed...(Previous Discussion) Subtropical ridge axis remains south of the waters through at least late week, with SW winds around 10 knots in the morning becoming S/SE and increasing to 10-15 knots in the afternoon/evening as the sea breeze forms along the coast each day. Seas will continue to range from 1-3 feet through the period. Storm coverage will remain isolated to scattered into Sunday, with increasing rain chances and potential for offshore moving storms into the work week. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 94 76 91 / 10 50 20 60 MCO 77 95 76 94 / 10 40 10 60 MLB 77 95 77 93 / 20 40 20 60 VRB 76 94 76 93 / 20 30 20 60 LEE 78 93 77 92 / 10 40 10 60 SFB 77 95 76 94 / 10 40 10 60 ORL 79 95 78 94 / 10 40 10 60 FPR 75 94 75 92 / 20 30 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Spratt/Fehling
Hazardous weather outlook, Jul 31, 9:57 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 957 AM EDT Sat Jul 31 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 957 AM EDT Sat Jul 31 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to Scattered lightning storms are expected to develop across east-central Florida this afternoon and evening. Starting across the inland areas early to mid afternoon with the west coast sea breeze, then extending toward the east coast later in the afternoon with east coast sea breeze formation at the immediate coast. Highest coverage will be nearer the east coast in the early evening with larger boundary collisions and possible cell mergers. These storms will produce frequent lightning strikes and torrential downpours, with the strongest storms capable of producing wind gusts up to around 40 mph. Expect storm movement toward the east at 5 to 10 mph, but erratic movement will still remain possible due to the rather weak steering flow aloft. A storm or two may be capable of producing 1 to 3 inches of rainfall in a short period of time. This may cause localized flooding of roads and other poorly drained urban and low lying areas. Never drive into an area where water covers the road. .EXCESSIVE HEAT IMPACT... Peak heat index values this afternoon will reach between 101 and 107 across much of east-central Florida. If outdoors for a prolonged period of time, be sure to take plenty of breaks in an air conditioned location, wear light clothing, and stay hydrated. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all Central Florida Atlantic beaches today. Remember to always swim within sight of a life guard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... A few of the stronger lightning storms today could produce wind gusts up to 35 knots across the local Atlantic waters, Intracoastal Waterway, and inland lakes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered afternoon and early evening lightning storms are forecast on Sunday with coverage increasing to numerous for early through mid next week. Frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized poor drainage flooding is possible in areas that receive heavy rainfall. Heat indices will reach between 101 and 107 across most of the local area on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Watson/ Weitlich
In the hours before
Special weather statement, Jul 31, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
741 PM EDT Sat Jul 31 2021
FLZ058-059-064-010030-
St. Lucie FL-Okeechobee FL-Martin FL-
741 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 830 PM
EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of J And S Fish Camp, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2717 8088 2717 8090 2740 8089
2717 8028 2696 8057 2696 8061
TIME...MOT...LOC 2341Z 205DEG 26KT 2697 8078
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:07 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.